Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 160, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 1, 2016, 5:27 PM CDT for Carroll County, Henderson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 1, 2016, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 133 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WUUS54 KMEG 012227
SVRMEG
TNC017-077-012300-
/O.NEW.KMEG.SV.W.0160.160801T2227Z-160801T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CARROLL COUNTY IN WESTERN TENNESSEE...
NORTHERN HENDERSON COUNTY IN WESTERN TENNESSEE...
* UNTIL 600 PM CDT
* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF PARKERS CROSSROADS...OR 10 MILES SOUTHWEST OF
HUNTINGDON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUNTINGDON...WILDERSVILLE...PARKERS CROSSROADS...CLARKSBURG...
LEACH...PALMER SHELTER...PARKER'S CROSS ROADS...TATE...WESTPORT...
HILLARD...YUMA...HICKORY FLAT...GARRETSBURG...JUMBO...HOWLEY...
BUENA VISTA...SCOTT HILL AND DOLLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3577 8822 3578 8860 3595 8861 3600 8821
3589 8821 3589 8823 3588 8823 3588 8822
TIME...MOT...LOC 2226Z 274DEG 23KT 3587 8849
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
609
WWUS54 KMEG 012300
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT MON AUG 1 2016
TNC017-077-012310-
/O.EXP.KMEG.SV.W.0160.000000T0000Z-160801T2300Z/
CARROLL TN-HENDERSON TN-
600 PM CDT MON AUG 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL AND NORTHERN
HENDERSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3577 8822 3578 8860 3595 8861 3600 8821
3589 8821 3589 8823 3588 8823 3588 8822
TIME...MOT...LOC 2259Z 274DEG 23KT 3587 8849
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:43 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 1, 3:43 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
343 PM CDT MON AUG 1 2016
.DISCUSSION...
For the short term... mid/upper 70s dewpoints have pooled along
the I-40 corridor, driving heat indices in excess of 105 and
necessitating the issuance of a Heat Advisory.
Looking beyond tonight... A warmer period ahead, perhaps extending
beyond a week. Medium range models show weak northwest flow aloft
weakening further with the encroachment of a broad height ridge
centered over the southern plains. NAM model progs 925mb temps 2
deg C warmer than today along and west of the MS. Despite slightly
cooler afternoon dewpoints, heat indices will likely reach 105 to
107 from the MS River delta, up through far west TN. After
coordination with surrounding forecast offices, a Heat Advisory
will be issued for tomorrow. Given forecast heat indices, the Heat
Advisory will likely be expanded areally and temporally in later
forecasts.
Rain chances through midweek will better near the TN River, where
midlevel winds are a little stronger and convective inhibition the
weakest. Thereafter, scattered thunderstorms will mainly confined
to the afternoon periods through the end of the week. 12Z model-
blended pops for the late week and weekend periods appear a little
overdone given that the ECMWF and GFS edge a lobe of the upper
ridge eastward into the western Ohio River valley. Extended
forecast temps were bumped a degree or two over model blended
guidance as well.
PWB
&&
.AVIATION...
18Z TAFS
Outflow boundary moving into northeast Arkansas to northwest
Tennessee is the focus for thunderstorm development. Have decided to
include a tempo group for JBR and MKL to account for expected
coverage this afternoon.
BELLES
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory from 10 AM to 8 PM CDT Tuesday for Clay-Craighead-
Greene-Lawrence-Randolph.
Heat Advisory until 8 PM CDT Tuesday for Crittenden-Cross-Lee AR-
Mississippi-Phillips-Poinsett-St. Francis.
MO...Heat Advisory from 10 AM to 8 PM CDT Tuesday for Dunklin-
Pemiscot.
MS...Heat Advisory until 8 PM CDT Tuesday for Coahoma-DeSoto-Marshall-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Heat Advisory from 10 AM to 8 PM CDT Tuesday for Dyer-Gibson-
Lake-Obion.
Heat Advisory until 8 PM CDT Tuesday for Crockett-Fayette-
Hardeman-Haywood-Lauderdale-Madison-Shelby-Tipton.
&&Hazardous weather outlook, Aug 1, 3:47 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT MON AUG 1 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 347 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES IN EXCESS OF 105 DEGREES WILL BE POSSIBLE INTO EARLY EVENING... OVER EAST ARKANSAS...WEST TENNESSEE... THE MISSOURI BOOTHEEL AND NORTHWEST MISSISSIPPI. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG WINDS INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES IN EXCESS OF 105 DEGREES WILL BE POSSIBLE ON TUESDAY OVER EAST ARKANSAS...WEST TENNESSEE... THE MISSOURI BOOTHEEL AND NORTHWEST MISSISSIPPI. THE EXCESSIVE HEAT MAY EXPAND THROUGH ALL OF THE MIDSOUTH DURING THE MID AND LATE PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Aug 1, 4:20 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT MON AUG 1 2016
MOZ115-TNZ001-002-012200-
PEMISCOT MO-LAKE TN-OBION TN-
420 PM CDT MON AUG 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
LAKE COUNTY IN WESTERN TENNESSEE...
NORTHWESTERN OBION COUNTY IN WESTERN TENNESSEE...
AT 420 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF
TIPTONVILLE...OR 9 MILES NORTH OF REELFOOT LAKE STATE PARK
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN PEMISCOT...LAKE AND NORTHWESTERN OBION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8915 3628 8927 3625 8977 3639 8976
3643 8974 3642 8971 3640 8967 3641 8961
3640 8959 3634 8954 3637 8951 3642 8954
3644 8954 3646 8952 3650 8954 3650 8949
3647 8949 3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 2120Z 307DEG 21KT 3649 8942Special weather statement, Aug 1, 4:21 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT MON AUG 1 2016
TNZ004-021-022-012215-
CARROLL TN-BENTON TN-HENRY TN-
421 PM CDT MON AUG 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
EASTERN CARROLL COUNTY IN WESTERN TENNESSEE...
BENTON COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN HENRY COUNTY IN WESTERN TENNESSEE...
AT 421 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CAMDEN
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EASTERN CARROLL...BENTON AND SOUTHEASTERN HENRY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3613 8792 3605 8799 3598 8802 3594 8801
3594 8793 3587 8794 3582 8797 3581 8803
3584 8803 3585 8806 3584 8808 3585 8818
3582 8818 3582 8849 3634 8816 3638 8801
3631 8796 3622 8795 3617 8792
TIME...MOT...LOC 2121Z 264DEG 20KT 3614 8810Local storm report, Aug 1, 4:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG HOLLOW ROCK 36.03N 88.27W
08/01/2016 CARROLL TN AMATEUR RADIO
TREE DOWN ON MARLBORO RD 1 MILE E OF BARREN SPRINGS ROAD
CAUSING POWER OUTAGE.
&&
ZDMSpecial weather statement, Aug 1, 4:54 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
454 PM CDT MON AUG 1 2016
TNZ001>003-012300-
WEAKLEY TN-LAKE TN-OBION TN-
454 PM CDT MON AUG 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
WEAKLEY COUNTY IN WESTERN TENNESSEE...
LAKE COUNTY IN WESTERN TENNESSEE...
OBION COUNTY IN WESTERN TENNESSEE...
AT 453 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER CLAYTON...OR 8
MILES SOUTHWEST OF HICKMAN
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN WEAKLEY...LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3650 8861 3613 8859 3617 8889 3622 8896
3620 8896 3620 8915 3625 8953 3628 8954
3633 8962 3634 8960 3634 8953 3636 8951
3642 8954 3646 8952 3650 8954 3650 8949
3647 8949 3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 2153Z 302DEG 26KT 3647 8928Special weather statement, Aug 1, 5:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT MON AUG 1 2016
TNZ021-022-054-055-012300-
CARROLL TN-BENTON TN-DECATUR TN-HENDERSON TN-
509 PM CDT MON AUG 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
SOUTHERN CARROLL COUNTY IN WESTERN TENNESSEE...
SOUTHERN BENTON COUNTY IN WESTERN TENNESSEE...
NORTHERN DECATUR COUNTY IN WESTERN TENNESSEE...
NORTHERN HENDERSON COUNTY IN WESTERN TENNESSEE...
AT 509 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHEAST OF
MILAN
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN CARROLL...SOUTHERN BENTON...NORTHERN DECATUR AND
NORTHERN HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3586 8794 3583 8797 3578 8798 3572 8803
3568 8802 3566 8802 3562 8804 3557 8801
3576 8861 3579 8861 3579 8870 3601 8869
3593 8793
TIME...MOT...LOC 2209Z 302DEG 37KT 3587 8864Local storm report, Aug 1, 5:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG CAMDEN 36.06N 88.10W
08/01/2016 BENTON TN LAW ENFORCEMENT
TREE DOWN ON A POWER LINE ON REESE ROAD.
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:37 PM CDT | Heat Advisory | MEG | Benton, Carroll, Crockett, Decatur, Dyer, Fayette and 13 more | 5 days |
| Aug 1, 4:00 PM CDT | Special Weather Statement | MEG | Lauderdale | 30 min |
| Aug 1, 4:15 PM CDT | Special Weather Statement | MEG | Obion | 45 min |
| Aug 1, 4:20 PM CDT | Special Weather Statement | MEG | Lake | 40 min |
| Aug 1, 4:21 PM CDT | Special Weather Statement | MEG | Benton | 54 min |
| Aug 1, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 33 min |
| Aug 1, 4:54 PM CDT | Special Weather Statement | MEG | Lake, Obion, Weakley | 66 min |
| Aug 1, 4:59 PM CDT | Flash Flood Warning | MEG | Lake, Obion, Weakley | 2 hr |
| Aug 1, 5:09 PM CDT | Special Weather Statement | MEG | Carroll, Decatur | 51 min |
| Aug 1, 5:43 PM CDT | Special Weather Statement | MEG | Tipton | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.